Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 11, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Dec 9, 2009, 4:16 AM CST for 39 counties in Alabama. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2009, 4:16 AM CST (10:16 UTC)
- Expired
- Dec 9, 2009, 5:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 644 m²/s²
- 0-3 km storm-relative helicity
- 840 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 091016 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 416 AM CST WED DEC 9 2009 ...BREEZY CONDITIONS WILL CONTINUE THROUGH NOON... ALZ011>015-017>050-091800- /O.CAN.KBMX.LW.Y.0035.000000T0000Z-091209T1800Z/ /O.NEW.KBMX.WI.Y.0011.091209T1016Z-091209T1800Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 416 AM CST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. BREEZY CONDITIONS ARE EXPECTED THROUGH NOON. A COLD FRONT WILL MOVE THROUGH THE STATE TODAY AND THESE WINDS ARE ANTICIPATED ON BOTH SIDES OF THE FRONT. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH WITH A FEW GUSTS OF 30 TO 35 MPH. THE WINDS WILL DECREASE LATE THIS MORNING INTO THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KBMX 091652 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1052 AM CST WED DEC 9 2009 ...BREEZY CONDITIONS WILL CONTINUE THROUGH 5 PM... ALZ011>015-017>050-092300- /O.EXT.KBMX.WI.Y.0011.000000T0000Z-091209T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1052 AM CST WED DEC 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. BREEZY CONDITIONS ARE EXPECTED THROUGH NOON. A COLD FRONT WILL MOVE THROUGH THE STATE TODAY AND THESE WINDS ARE ANTICIPATED ON BOTH SIDES OF THE FRONT. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH WITH A FEW GUSTS OF 30 TO 35 MPH. THE WINDS WILL DECREASE LATER THIS AFTERNOON FROM WEST TO EAST AS THE PRESSURE GRADIENT RELAXES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 9, 2:17 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Dec 9, 2:17 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 217 AM CST WED DEC 9 2009 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO QUICKLY EXIT THE AREA THIS MORNING. BY NOON TODAY...SKIES SHOULD BEGIN TO CLEAR FROM WEST TO EAST. WINDS WILL REMAIN GUSTY DURING THE MORNING HOURS. WILL LEAVE THE LAKE WIND IN EFFECT FOR NOW...BUT SOME LOCATIONS ALONG THE NORTHERN ZONES COULD APPROACH THE WIND ADVISORY CRITERIA. WINDS WILL BE SLOWLY SUBSIDING TONIGHT AS HIGH PRESSURE BEGINS TO MOVE IN. AS FAR AS THE REST OF THE FORECAST...WE CONTINUE TO LOOK AT TWO EVENTS. ONE IS THE POSSIBILITY OF WINTER PRECIP SATURDAY MORNING AND THE OTHER IS THE COLDEST AIRMASS SO FAR THIS SEASON BY THE MIDDLE OF NEXT WEEK. THESE TWO EVENTS HAVE MAJOR QUESTIONS MARKS SO LET ME DISCUSS EACH OF THEM SEPARATELY. AS PREVIOUSLY MENTIONED...HIGH PRESSURE WILL BE IN PLACE THURSDAY AND CONTINUE THROUGH FRIDAY. HOWEVER...BY FRIDAY NIGHT A SUB- TROPICAL JET WILL BEGIN TO PUMP IN MOISTURE OVER THE COLD AIRMASS. AFTER LOOKING THROUGH BUFKIT AND BUFR SOUNDINGS...THERE IS A SLIGHT POSSIBILITY THAT FROZEN PRECIP COULD FALL ACROSS SOME PORTIONS OF THE FORECAST AREA AT LEAST FOR A FEW HOURS SATURDAY MORNING. HOWEVER...MODELS CONTINUE TO SHOW THAT TEMPERATURES ALOFT WILL REMAIN WARM AND SURFACE TEMPS WILL BE BARELY ABOVE FREEZING WHICH WOULD KEEP ALL PRECIP LIQUID. MODELS HAVE BEEN CONSISTENT IN KEEPING TEMPS ABOVE FREEZING. HOWEVER...GIVEN THAT THEY WOULD BE VERY CLOSE TO FREEZING...THIS WARRANTS CLOSE ATTENTION OVER THE NEXT DAY OR SO FOR THE POSSIBILITY OF A BRIEF PERIOD OF FREEZING RAIN. AN ACTIVE PATTERN IS EXPECTED NEXT WEEK. LONG RANGE MODELS HAVE HINTED AT THE POSSIBILITY OF THE COLDEST AIRMASS SO FAR. THE 18Z GFS WAS SHOWING 1042 MB HIGH APPROACHING PORTIONS OF THE SOUTHEAST. HOWEVER...THE 00Z RUN HAS NOW BACKED OFF AND HOLD OFF MOST OF THIS COLD AIR UP NORTH. THE GFS ENSEMBLE IS ALL OVER THE PLACE TOO DURING THIS TIME PERIOD. ALL THE MEMBERS ARE ALL OVER THE PLACE. THIS IS ALSO REFLECTED IN THE LARGE VARIATIONS IN THE MEXMOS FROM RUN TO RUN. AS A RESULT...FORECAST CONFIDENCE IS LOW FOR MUCH OF NEXT WEEKS FORECAST. 10/ARM && .AVIATION...08Z TAF DISCUSSION. ALTHOUGH THE MAIN BULK OF THE SHOWERS AND STORMS BEING TO MOVE OUT OF CENTRAL ALABAMA...FLIGHT RESTRICTIONS STILL REMAIN. LOW CEILINGS WILL CONTINUE TO BE A PROBLEM. SKIES WILL SLOWLY CLEAR LATE THIS MORNING. ONE LAST LINE OF SHOWERS AND STORMS WILL DEVELOP AHEAD OF A COLD FRONT AND COULD AFFECT ALL SITES THROUGH THE EARLY MORNING HOURS. EXPECT WINDS TO REMAIN GUSTY...ALTHOUGH NOT NEARLY AS STRONG AS THEY WERE EARLIER. ALTHOUGH VFR CONDITIONS SHOULD PREVAIL BY THIS AFTERNOON...THERE IS THE POSSIBILITY OF FOG TONIGHT DUE TO ALL THE HEAVY RAIN THAT FELL OVER MOST OF THE TAF SITES. 10/ARM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 56 27 45 26 45 / 0 10 0 10 10 ANNISTON 62 29 47 27 47 / 0 10 0 10 10 BIRMINGHAM 62 28 47 26 49 / 0 10 0 10 10 TUSCALOOSA 58 30 47 28 46 / 0 10 0 10 10 CALERA 64 31 48 27 47 / 0 10 0 10 10 AUBURN 69 33 49 28 48 / 20 10 0 10 10 MONTGOMERY 68 35 51 29 51 / 10 10 0 10 20 TROY 71 37 50 31 51 / 20 10 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY IN EFFECT THROUGH NOON FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Dec 8, 8:55 PM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 855 PM CST TUE DEC 8 2009 ALZ011>015-017>050-091200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 855 PM CST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE WEATHER IS LIKELY THROUGH EARLY WEDNESDAY MORNING ACROSS ALL OF CENTRAL ALABAMA. THE THREATS WILL BE DAMAGING WINDS UP TO 60 MPH...HAIL...ISOLATED TORNADOES...AND LOCALIZED FLOODING. THE CHANCE FOR SEVERE WEATHER WILL CONTINUE THROUGH 6 AM WEDNESDAY MORNING. A STRONG STORM SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE OHIO VALLEY REGION BY SUNRISE WEDNESDAY. A COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM WILL PULL WARM AND MOIST AIR INTO CENTRAL ALABAMA TONIGHT. THE COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY MORNING...BRINGING AN END TO THE THUNDERSTORM THREAT. BREEZY CONDITIONS WILL EXIST THROUGH WEDNESDAY MORNING IN ASSOCIATION WITH THIS STORM SYSTEM...PRODUCING SOUTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BREEZY CONDITIONS ARE EXPECTED BEHIND THE FRONT ON WEDNESDAY. WINDS WILL BE WESTERLY AND BECOME GUSTY. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 25 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TONIGHT.
In the hours before
Local storm report, Dec 9, 2:23 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 AM CST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLASH FLOOD VERNON 33.76N 88.11W
12/08/2009 LAMAR AL EMERGENCY MNGR
ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
THE HOOD OF CARS.
0840 PM NON-TSTM WND DMG CURRY 33.96N 87.21W
12/08/2009 WALKER AL AMATEUR RADIO
POWER OUTAGES REPORTED DUE TO WIND IN CURRY. WIND GUSTS
ESTIMATED 30 TO 40 MPH.
0845 PM FLASH FLOOD VERNON 33.76N 88.11W
12/08/2009 LAMAR AL EMERGENCY MNGR
ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
THE HOOD OF CARS...AND AN APARTMENT COMPLEX ON HIGHWAY 18
HAS ALSO BEEN FLOODED. FIRE DEPARTMENT HAS BEEN
DISPATCHED.
0900 PM NON-TSTM WND DMG JASPER 33.85N 87.27W
12/08/2009 WALKER AL PUBLIC
TREES DOWN EAST RIDGEWOOD ROAD
1001 PM TSTM WND DMG 1 N LAKE LURLEEN STATE 33.32N 87.68W
12/08/2009 TUSCALOOSA AL BROADCAST MEDIA
SOME ROADS JUST NORTH OF LAKE LURLEEN STATE PARK ARE
IMPASSIBLE BY FIRE TRUCKS DUE TO TREES DOWN.
1005 PM NON-TSTM WND DMG HAMILTON 34.14N 87.98W
12/08/2009 MARION AL TRAINED SPOTTER
TREE DOWN COUNTY ROAD 42 AND SUNRISE. GRADIENT WIND
RELATED
1005 PM TSTM WND DMG ECHOLA 33.34N 87.79W
12/08/2009 TUSCALOOSA AL EMERGENCY MNGR
TREES AND POWERLINES REPORTED DOWN SIPSEY VALLEY RD -
EASTWARD ACROSS HWY 171 - EASTWARD TO LAKE TUSCALOOSA.
POSSIBLE TORNADO
1028 PM TSTM WND DMG HUEYTOWN 33.44N 87.00W
12/08/2009 JEFFERSON AL TRAINED SPOTTER
TREES DOWN NEAR FOREST RD
1030 PM TSTM WND DMG PLEASANT GROVE 33.52N 86.41W
12/08/2009 ST. CLAIR AL TRAINED SPOTTER
POWERLINES DOWN ON 4TH ST.
1050 PM FLASH FLOOD HAMILTON 34.14N 87.98W
12/08/2009 MARION AL EMERGENCY MNGR
FLOODED COUNTY ROADS HWY 61...HWY 43...BEXAR
EAST/WEST...CR11...HWY 78...CR52 IN TWIN
COMMUNITY...TAYLOR RAOD IN GUIN...PROVIDENCE ST IN
WINFIELD.
1056 PM NON-TSTM WND DMG 3 ESE LAKE BUTTAHATCHEE 34.10N 87.66W
12/08/2009 MARION AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 278 AT COUNTY HIGHWAY 59.
1056 PM NON-TSTM WND DMG 2 SSE HAMILTON 34.12N 87.98W
12/08/2009 MARION AL EMERGENCY MNGR
TREES DOWN ON COUNTY HIGHWAY 42 NEAR SUNSET DRIVE.
1124 PM NON-TSTM WND DMG 3 SSW GADSDEN 33.97N 86.04W
12/08/2009 ETOWAH AL AMATEUR RADIO
TREES AND DEBRIS DOWN ON SUTTON BRIDGE ROAD IN RAINBOW
CITY.
1129 PM FLASH FLOOD WINFIELD 33.93N 87.80W
12/08/2009 MARION AL EMERGENCY MNGR
BARRY ROAD FLOODED....CO ROAD 173 FLOODED
1157 PM NON-TSTM WND DMG OHATCHEE 33.78N 86.02W
12/08/2009 CALHOUN AL BROADCAST MEDIA
POWER OUTAGES REPORTED IN OHATCHEE. MOST LIKELY DUE TO
GRADIENT WINDS.
1206 AM NON-TSTM WND DMG SAKS 33.71N 85.85W
12/09/2009 CALHOUN AL BROADCAST MEDIA
POWER OUTAGES REPORTED IN THE SAKS AREA DUE TO STRONG
GRADIENT WINDS.
0106 AM TSTM WND GST MAPLESVILLE 32.79N 86.88W
12/09/2009 M75.00 MPH CHILTON AL PUBLIC
WIND GUST OF 75 MPH NEAR MAPLESVILLE. UNKNOWN MEASURING
EQUIPMENT.
0125 AM FLASH FLOOD CHILDERSBURG 33.28N 86.35W
12/09/2009 TALLADEGA AL LAW ENFORCEMENT
STREET FLOODING REPORTED ALONG MAGNOLIA STREET IN
CHILDERSBURG
0129 AM FLASH FLOOD SYLACAUGA 33.18N 86.26W
12/09/2009 TALLADEGA AL LAW ENFORCEMENT
FLOODING ALONG BETSY ROSS LANE.
&&
GGOGGINSLocal storm report, Dec 9, 2:40 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 AM CST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM NON-TSTM WND DMG 3 W OFELIA 33.32N 85.67W
12/09/2009 CLAY AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR THE RANDOLPH AND CLAY
COUNTY LINE.
&&
LINHARESLocal storm report, Dec 9, 2:42 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 AM CST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 5 S ROSELLE 33.11N 86.05W
12/09/2009 CLAY AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR THE CLAY AND COOSA
COUNTY LINE.
&&
LINHARESLocal storm report, Dec 9, 2:49 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 AM CST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM NON-TSTM WND DMG 2 NE TALLADEGA 33.46N 86.07W
12/09/2009 TALLADEGA AL EMERGENCY MNGR
LARGE TREE DOWN ON ALLEN DRIVE IN TALLADEGA CITY IN THE
BRECON AREA.
&&
GGOGGINSLocal storm report, Dec 9, 2:57 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 AM CST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLASH FLOOD VERNON 33.76N 88.11W
12/08/2009 LAMAR AL EMERGENCY MNGR
ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
THE HOOD OF CARS.
0840 PM NON-TSTM WND DMG CURRY 33.96N 87.21W
12/08/2009 WALKER AL AMATEUR RADIO
POWER OUTAGES REPORTED DUE TO WIND IN CURRY. WIND GUSTS
ESTIMATED 30 TO 40 MPH.
0845 PM FLASH FLOOD VERNON 33.76N 88.11W
12/08/2009 LAMAR AL EMERGENCY MNGR
ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
THE HOOD OF CARS...AND AN APARTMENT COMPLEX ON HIGHWAY 18
HAS ALSO BEEN FLOODED. FIRE DEPARTMENT HAS BEEN
DISPATCHED.
0900 PM NON-TSTM WND DMG JASPER 33.85N 87.27W
12/08/2009 WALKER AL PUBLIC
TREES DOWN EAST RIDGEWOOD ROAD
1001 PM TSTM WND DMG 1 N LAKE LURLEEN STATE 33.32N 87.68W
12/08/2009 TUSCALOOSA AL BROADCAST MEDIA
SOME ROADS JUST NORTH OF LAKE LURLEEN STATE PARK ARE
IMPASSIBLE BY FIRE TRUCKS DUE TO TREES DOWN.
1005 PM NON-TSTM WND DMG HAMILTON 34.14N 87.98W
12/08/2009 MARION AL TRAINED SPOTTER
TREE DOWN COUNTY ROAD 42 AND SUNRISE. GRADIENT WIND
RELATED
1005 PM TSTM WND DMG ECHOLA 33.34N 87.79W
12/08/2009 TUSCALOOSA AL EMERGENCY MNGR
TREES AND POWERLINES REPORTED DOWN SIPSEY VALLEY RD -
EASTWARD ACROSS HWY 171 - EASTWARD TO LAKE TUSCALOOSA.
POSSIBLE TORNADO
1028 PM TSTM WND DMG HUEYTOWN 33.44N 87.00W
12/08/2009 JEFFERSON AL TRAINED SPOTTER
TREES DOWN NEAR FOREST RD
1030 PM TSTM WND DMG PLEASANT GROVE 33.52N 86.41W
12/08/2009 ST. CLAIR AL TRAINED SPOTTER
POWERLINES DOWN ON 4TH ST.
1050 PM FLASH FLOOD HAMILTON 34.14N 87.98W
12/08/2009 MARION AL EMERGENCY MNGR
FLOODED COUNTY ROADS HWY 61...HWY 43...BEXAR
EAST/WEST...CR11...HWY 78...CR52 IN TWIN
COMMUNITY...TAYLOR RAOD IN GUIN...PROVIDENCE ST IN
WINFIELD.
1056 PM NON-TSTM WND DMG 2 SSE HAMILTON 34.12N 87.98W
12/08/2009 MARION AL EMERGENCY MNGR
TREES DOWN ON COUNTY HIGHWAY 42 NEAR SUNSET DRIVE.
1056 PM NON-TSTM WND DMG 3 ESE LAKE BUTTAHATCHEE 34.10N 87.66W
12/08/2009 MARION AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 278 AT COUNTY HIGHWAY 59.
1124 PM NON-TSTM WND DMG 3 SSW GADSDEN 33.97N 86.04W
12/08/2009 ETOWAH AL AMATEUR RADIO
TREES AND DEBRIS DOWN ON SUTTON BRIDGE ROAD IN RAINBOW
CITY.
1129 PM FLASH FLOOD WINFIELD 33.93N 87.80W
12/08/2009 MARION AL EMERGENCY MNGR
BARRY ROAD FLOODED....CO ROAD 173 FLOODED
1157 PM NON-TSTM WND DMG OHATCHEE 33.78N 86.02W
12/08/2009 CALHOUN AL BROADCAST MEDIA
POWER OUTAGES REPORTED IN OHATCHEE. MOST LIKELY DUE TO
GRADIENT WINDS.
1205 AM NON-TSTM WND DMG CEDAR BLUFF 34.22N 85.60W
12/09/2009 CHEROKEE AL EMERGENCY MNGR
TREES DOWN WITH POWER OUTAGES IN CEDAR BLUFF.
1206 AM NON-TSTM WND DMG SAKS 33.71N 85.85W
12/09/2009 CALHOUN AL BROADCAST MEDIA
POWER OUTAGES REPORTED IN THE SAKS AREA DUE TO STRONG
GRADIENT WINDS.
1210 AM NON-TSTM WND DMG 3 W OFELIA 33.32N 85.67W
12/09/2009 CLAY AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR THE RANDOLPH AND CLAY
COUNTY LINE.
1228 AM NON-TSTM WND DMG 2 NE TALLADEGA 33.46N 86.07W
12/09/2009 TALLADEGA AL EMERGENCY MNGR
LARGE TREE DOWN ON ALLEN DRIVE IN TALLADEGA CITY IN THE
BRECON AREA.
0106 AM TSTM WND GST MAPLESVILLE 32.79N 86.88W
12/09/2009 M75.00 MPH CHILTON AL PUBLIC
WIND GUST OF 75 MPH NEAR MAPLESVILLE. UNKNOWN MEASURING
EQUIPMENT.
0125 AM FLASH FLOOD CHILDERSBURG 33.28N 86.35W
12/09/2009 TALLADEGA AL LAW ENFORCEMENT
STREET FLOODING REPORTED ALONG MAGNOLIA STREET IN
CHILDERSBURG
0129 AM FLASH FLOOD SYLACAUGA 33.18N 86.26W
12/09/2009 TALLADEGA AL LAW ENFORCEMENT
FLOODING ALONG BETSY ROSS LANE.
0130 AM TSTM WND DMG 5 S ROSELLE 33.11N 86.05W
12/09/2009 CLAY AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR THE CLAY AND COOSA
COUNTY LINE.
&&
LINHARESSpecial weather statement, Dec 9, 4:10 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 410 AM CST WED DEC 9 2009 ALZ050-091045- BARBOUR- 410 AM CST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR COUNTY UNTIL 445 AM CST... AT 408 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BLUE SPRINGS STATE PARK...OR 6 MILES SOUTHEAST OF CLIO...MOVING EAST AT 40 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. SOME LOCALIZED FLOODING MAY OCCUR OVER THE NEXT 30 MINUTES. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BLUE SPRINGS STATE PARK. TEXASVILLE. RICHARDS CROSSROADS. EUFAULA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 6:05 PM CST | Flash Flood Warning | BMX | Lamar | 9 hr |
| Dec 8, 7:56 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 49 min |
| Dec 8, 7:58 PM CST | Areal Flood Advisory | BMX | Fayette | 3 hr |
| Dec 8, 8:56 PM CST | Flash Flood Warning | BMX | Fayette, Marion, Walker, Winston | 6 hr |
| Dec 8, 9:19 PM CST | Tornado Warning | BMX | Pickens | 41 min |
| Dec 8, 9:44 PM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 46 min |
| Dec 8, 9:51 PM CST | Tornado Warning | BMX | Pickens | 24 min |
| Dec 8, 10:08 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 37 min |
| Dec 8, 10:22 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 33 min |
| Dec 8, 10:37 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 38 min |
| Dec 8, 11:14 PM CST | Tornado Warning | BMX | Blount, Etowah, St. Clair | 22 min |
| Dec 8, 11:18 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 42 min |
| Dec 8, 11:29 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 61 min |
| Dec 9, 12:05 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Perry, Sumter, Tuscaloosa | 40 min |
| Dec 9, 12:09 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 51 min |
| Dec 9, 12:23 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa, Hale, Marengo, Perry and 1 more | 52 min |
| Dec 9, 12:25 AM CST | Areal Flood Advisory | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Coosa and 6 more | 3 hr |
| Dec 9, 1:05 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega | 40 min |
| Dec 9, 1:11 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 49 min |
| Dec 9, 1:30 AM CST | Flash Flood Warning | BMX | Clay, Talladega | 90 min |
| Dec 9, 1:37 AM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 38 min |
| Dec 9, 2:01 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Randolph, Tallapoosa | 44 min |
| Dec 9, 6:41 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 51 hr |
| Dec 9, 8:53 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
| Dec 9, 9:38 AM CST | Areal Flood Warning | BMX | Lamar | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.